MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDIA® COUDE OLIVE TIP URETHRAL FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDIA® COUDE OLIVE TIP URETHRAL FOLEY CATHETER
Catalog Number 802514
Medical Device Problem Codes Material Protrusion/Extrusion (2979); Sharp Edges (4013)
Health Effect - Clinical Codes Abrasion (1689); Urinary Tract Infection (2120)
Date of Event 12/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the customer had paraplegic that has been using the red rubber coude intermittent catheter products for decades also had never had an issue until recently the batches being produced were not safe for use.The customer had injured their urethra due to the new, poorly made catheters on multiple occasions leading to 'urinary tract infection and other issue also had been forced to use older versions of the catheter to avoid these issues.The customer has been used (lot #ngfq4299) was an example of the original good product with a perfectly smooth surface, these seemed to no longer be in production as the package indicates they were made in mexico.Also (batch # ngjn3051) and (batch # ngjt0667) were examples of the new bad product noticeably brighter in color (batch # ngjn3051, batch # ngjt0667) a bit softer lower quality feel (batch# ngjn3051, batch # ngjt0667), which has some very inconsistent manufacturing errors creating a textured surface and was causing abrasions in the urethra (batch # ngjn3051, batch # ngjt0667).They wanted to bring this to your attention because people were getting hurt.The packaging indicates it was made in malaysia.The texture was so bad on many of these, the customer put on a sterile glove and slide my fingers down the length of the catheter to felt how rough the surface was before using it to avoid injury also have had to throw more away that they have been able to use.The customer had hundreds of catheters and unable to use from the malaysian facility and would be notifying the medical supply distributors of how dangerous these new catheters were to avoid additional injury.It was unknown what medical intervention was provided for the urinary tract infection at this time.
 
Event or Problem Description
It was reported that the customer had paraplegic that has been using the red rubber coude intermittent catheter products for decades also had never had an issue until recently the batches being produced were not safe for use.The customer had injured their urethra due to the new, poorly made catheters on multiple occasions leading to urinary tract infection and other issue also had been forced to use older versions of the catheter to avoid these issues.The customer has been used (lot #ngfq4299) was an example of the original good product with a perfectly smooth surface, these seemed to no longer be in production as the package indicates they were made in mexico.Also (batch# #ngjn3051) and (batch# ngjt0667) were examples of the new bad product noticeably brighter in color (batch# ngjn3051, batch# ngjt0667) a bit softer lower quality feel (batch# ngjn3051, batch# ngjt0667), which has some very inconsistent manufacturing errors creating a textured surface and was causing abrasions in the urethra (batch# ngjn3051, batch# ngjt0667).They wanted to bring this to your attention because people were getting hurt.The packaging indicates it was made in malaysia.The texture was so bad on many of these, the customer put on a sterile glove and slide my fingers down the length of the catheter to felt how rough the surface was before using it to avoid injury also have had to throw more away that they have been able to use.The customer had hundreds of catheters and unable to use from the malaysian facility and would be notifying the medical supply distributors of how dangerous these new catheters were to avoid additional injury.It was unknown what medical intervention was provided for the urinary tract infection at this time.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned was returned for evaluation.It is unknown whether the device had met relevant specifications.The product was used for urological care.It was unknown whether the product had caused the reported failure.A potential root cause for this failure mode could be drainage eyes rough that can lead patient discomfort.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: indications for use: for urological use only.Single use.Single patient use.Do not reuse do not use if package is open or damaged.Sterilized using ethylene oxide.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Caution: this product contains natural rubber latex which may cause allergic reactions.Warnings: on latex and red rubber catheters, do not use ointments or lubricants having a petroleum base.They will damage latex.Visually inspect the product for any imperfections or surface deterioration prior to use.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristic of the device, which may lead to failure, and/or to injury, illness or death of the patient.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local state and federal laws and regulation.Adverse reactions: urinary tract infection, bleeding from urethra, irritation of the urethra.Instruction for intermittent catheters: 1.Wash your hands thoroughly with soap and water.2.Remove catheter from the pack.3.Position yourself comfortably cleaning the opening of the urethra and surrounding area.4.Gently insert rounded end of catheter into urethra.5.When urine stops flowing, remove catheter from urethra.6.Dispose of catheter in accordance with local rules and regulations.7.Wash your hands.Correction: d udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Correction: b, d, e, f, g, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDIA® COUDE OLIVE TIP URETHRAL FOLEY CATHETER
Common Device Name
URETHRAL FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21123826
Report Number1018233-2024-08706
Device Sequence Number8682212
Product Code KOD
UDI-Device Identifier00801741039041
UDI-Public(01)00801741039041(11)240717(17)280531(10)NGJT0667
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number802514
Device Lot NumberNGJT0667
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer03/19/2025
03/26/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date03/25/2025
04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown